MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Restenosis (4576)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 04/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that nine months and four days post index procedure using a drug-coated balloon catheter in cephalic vein, the subject developed an adverse event of malfunctioning fistula due to an elevated venous pressures which required prolonged hospitalization and an arteriovenous access circuit reintervention.It was further reported that about eleven months and sixteen days post index procedure, the subject developed an adverse event of malfunctioning fistula which required an arteriovenous access circuit reintervention.Standard percutaneous transluminous angioplasty was used for treatment and the reintervention was successful.It was also reported that about eleven months and thirty days post index procedure, the subject had an adverse event of malfunctioning fistula and underwent access circuit reintervention due to an access thrombosis.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: (expiration date: 04/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
It was reported through the results of a clinical trial that nine months and four days post index procedure using a drug-coated balloon catheter, the subject developed an adverse event of malfunctioning fistula due to elevated venous pressures, stenosis in cephalic vein which required an additional arteriovenous access circuit re-intervention.It was further reported that about eleven months and sixteen days post index procedure, the subject developed an adverse event of malfunctioning fistula with outflow obstruction, stenosis of left cephalic arch which required an additional arteriovenous access circuit re-intervention.Standard percutaneous transluminous angioplasty procedure was performed to treat re-stenosis in brachial cephalic fistula and was successfully treated.The re-intervention was successful, no new access created, and the outcome was recovered.It was also reported that about eleven months and thirty days post index procedure, the subject developed an adverse event of malfunctioning fistula due to elevated venous pressures, thrombus in mid brachiobasilic arteriovenous fistula.Furthermore, the adverse event did not result in a re-intervention.Reportedly, the severity of adverse event was mild, and the outcome was recovered.The current status of the patient is unknown.
 
Event or Problem Description
It was reported through the results of a clinical trial that nine months and four days post an index procedure completion using a drug-coated balloon catheter in the cephalic vein via the left upper arm access, the subject had serious adverse event of malfunctioning fistula due to elevated venous pressures, stenosis in cephalic vein which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure was performed to treat cephalic vein restenosis.Treatment reintervention was successful, no new access created, and the outcome of the serious adverse event was resolved.It was further reported that eleven months and sixteen days after index procedure, the subject had serious adverse event of malfunctioning fistula with outflow obstruction, stenosis of left cephalic arch which required an arteriovenous access circuit reintervention.Standard percutaneous transluminal angioplasty procedure was performed to treat cephalic vein restenosis.Treatment reintervention was successful, no new access created, and the outcome of the serious adverse event was resolved.It was also reported that eleven months and twenty-eight days after index procedure, the subject had serious adverse event of malfunctioning fistula, elevated venous pressures, thrombus in mid brachiobasilic arteriovenous fistula due to access circuit thrombosis which required an arteriovenous access circuit reintervention.Furthermore, eleven months and thirty days after index procedure, thrombectomy was performed to treat access circuit thrombosis.Treatment reintervention was successful, no new access created, and the outcome of the serious adverse event was resolved.Evidently, one year, six months, and twenty-three days after index procedure, the subject had serious adverse event of malfunctioning fistula with high grade stenosis in cephalic arch which required an arteriovenous access circuit reintervention.Stent graft placement and standard percutaneous transluminal angioplasty procedure was performed to treat cephalic vein restenosis.Treatment reintervention was successful, new access was not created, and the outcome of the serious adverse event was resolved.Reportedly, there have been no documented device deficiencies reported for this subject to date.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.(expiration date: 04/2023), g3, h6(patient).The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17480092
Report Number3006513822-2023-00026
Device Sequence Number2735279
Product Code PRC
UDI-Device Identifier00801741135460
UDI-Public(01)00801741135460
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX3575860V
Device Lot NumberGFGP1961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer10/13/2023
07/12/2024
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date10/17/2023
07/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight148 KG
Patient EthnicityNon Hispanic
Patient RaceWhite